MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Model Number KD-VC631Q-07301A
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Material Split, Cut or Torn (4008); Sharp Edges (4013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sphincterotome v (kd-vc631q-07301a) device has not been returned to the service center for evaluation as it has been reported to have been discarded by the user facility.Therefore, the exact cause for the guide wire protruding through the tome cannot be determined; if the device is returned, an evaluation will be conducted and a supplemental report will be submitted.
 
Event or Problem Description
The service center received a report of five single use sphincterotome v devices (model kd-vc631q-07301a), all from lot number 9yv, that upon insertion of the guidewire, it went through the side of the tome during an unspecified procedure.It was reported that all five devices malfunctioned in the same manner.This is for the second kd-vc631q-07301a device reported.It was reported that the intended procedure was completed with a new device and there was no patient injury.The device was discarded upon completion of the procedure and will not be returned to the service center for evaluation.This is report 2 of 5.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9734780
Report Number8010047-2020-01468
Device Sequence Number3320306
Product Code KNS
UDI-Device Identifier04953170371516
UDI-Public04953170371516
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC631Q-07301A
Device Lot Number9YV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1